Texas, 2013

Drought in Texas, January 1 to 31, 2013

January 1 to 31, 2013 · NWS OUN · 8 events in 8 counties and zones

Very few rainfall events occurred during the month of January over northern Texas. This allowed drought conditions to persist throughout the region.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Very few rainfall events occurred during the month of January over northern Texas. This allowed drought conditions to persist throughout the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 11:11 PM CST, 49 minutes earlier.

Area forecast discussion, Dec 31, 11:11 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1111 PM CST MON DEC 31 2012

.AVIATION...
06Z TAFS... CEILINGS WILL BE VARIABLE TONIGHT ACROSS THE AREA.
SOME VISIBILITIES WILL ALSO BE REDUCED BUT MAYBE NOT AS LOW AS
EARLIER THIS EVENING. FZDZ WILL STILL BE POSSIBLE INTO TUESDAY
MORNING... WHILE SOME SNOW FLURRIES MAY ALSO OCCUR IN A FEW
LOCATIONS. CONDITIONS WILL IMPROVE TUESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1012 PM CST MON DEC 31 2012/

DISCUSSION...
NO BIG CHANGES TO FORECAST THIS EVENING. COLDER AIR CONTINUES TO
STEADILY FILTER INTO THE REGION WITH SURFACE FREEZING LINE NOW
FROM ABOUT MIDFORD TO ALTUS TO CROWELL TX. SOME WEAK ECHOES
PERSIST NEAR THE KANSAS BORDER WITH LIGHT SNOW OR DRIZZLE/FRSG
DRIZZLE. THUS WILL LEAVE WINTER WEATHER ADVY IN PLACE AS IS.
ALTHOUGH DEEPER MOISTURE HAS BEEN SHUNTED EWD WITH LEAD WAVE
EARLIER TODAY...MODELS SHOW INCREASING LIFT AND MID LEVEL
MOISTENING WITH IMPULSE LIFTING NEWD THROUGH W TX. HRRR THE MOST
BULLISH WITH PRECIP POTENTIAL ALTHOUGH ANYTHING THAT MAKES IT TO
THE GROUND WOULD BE VERY LIGHT. THUS WILL CONTINUE WITH MENTION
OF DRIZZLE/FREEZING DRIZZLE OVERNIGHT. NO CHANGES BEYOND THE FIRST
PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  30  33  23  40 /  20  10  10  10
HOBART OK         24  32  20  40 /  10   0   0   0
WICHITA FALLS TX  31  39  23  40 /  10  10  10  10
GAGE OK           19  29  16  38 /  10  10   0   0
PONCA CITY OK     26  32  18  42 /  20  10  10  10
DURANT OK         36  43  27  42 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL NOON CST TUESDAY FOR OKZ006>008-
     012-013.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR OKZ004-005-
     009-010.

TX...NONE.
&&

02/25/25
Hazardous weather outlook, Dec 31, 8:30 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CST MON DEC 31 2012

OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
830 PM CST MON DEC 31 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
LIGHT PRECIPITATION WILL BE POSSIBLE THROUGH TONIGHT. HOWEVER THE
ATMOSPHERE IS TOO STABLE FOR THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER... AREAS OF FREEZING DRIZZLE WILL STILL BE
POSSIBLE THIS EVENING AND OVERNIGHT ACROSS MUCH OF NORTHERN...
CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

ALTHOUGH NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED...EVEN LIGHT
AMOUNTS OF FREEZING DRIZZLE WILL CREATE SLICK ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.

OTHER HAZARDOUS WEATHER...
WINTER PRECIPITATION MAY PERSIST INTO THE MORNING HOURS TUESDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
5 AM TUESDAY MORNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions continued across Archer County with persistent dry conditions.

Drought, Baylor

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions continued across Baylor County with persistent dry conditions.

Drought, Clay

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Clay County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Foard

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions continued across Foard County with persistent dry conditions.

Drought, Hardeman

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month in Hardeman County, but had improved slightly to D2 (severe) drought by the end of the month.

Drought, Knox

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions continued across Knox County with persistent dry conditions.

Drought, Wichita

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

D4 (exceptional) drought conditions continued across Wichita County with persistent dry conditions.

Drought, Wilbarger

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

D4 (exceptional) drought conditions continued across Wilbarger County with persistent dry conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422774, 422775, 422776, 422777, 422778, 422779, 422780, 422781.